Reducing Levothyroxine for 2nd time as 1st reduction wasn't enought to get me to my ideal level. This is further to my previous post

Here goes most recent blood results

Free T4 16.6pmol/L ( 9.0-21.0)

FreeT3 3.9Pmol/L ((3.8 - 6.0)

Serum TSH level 1.76muzzy/L e(0.1 - 5.0

I was always best at 2.0 or slightly above.

Plasma glucose level +XM0ly) 4.5mmol/L Plasma (3.0 - 7.0)

Serum vit B12 ( XE2pf) 2662 ng/L (150.0 - 900.00) above high ref limit

Serum folate level (42U5.) 4.9Uganda (3.1 - 19.9)

Serum Ferritin (XE24r) 80ug/L (11.0 - 307)

Platelet count 552 10.6 10*9/L (150.0 - 400.0)


ESR 26mm (1.0 - 14.0) above high ref limit

So does this help and do I need Folate and or Ferritin supplement

Please bear in mind that due to the reduction in Levo it has also been reducing the effect of Nortritpyline therefore giving me "withdrawal symtpoms" i.e: sweats, flushes, chills, tummy turning, muscle twitches, restlessnes, anxiety.

If you read my previous post you will see there is documented evidence that taking Nortriptyline increases effects of Levo and in turn Levo increases effects or Nortriptyline. Apparently my GP was unaware of this too but her Partner in the practise did know. Plus all the info I put in my previous post.

I knew none of this when I started taking 20mgs Nortriptyline for pain 2 years ago but it had no impact on the pain but I just kept hoping "next week"(No sign of any depression so not prescribed for that at such a low dose)

It seems I need to now suffer all these symtpoms until the Levothyroxine has finally stabiilsed in about 4 more weeks time.

Does B Complex help with this type of situation of withdrawal symtpoms????????/

Please someone help me get through this

4 Replies

  • I am not sure a reduction is a good thing based on your fT3 result, which is only just in range as it is. Most people need their fT3 to be top of the range to feel full relief from their hypo symptoms. Your results could indicate that you are not converting your thyroxine very well, as your fT4 is above mid range with such a low fT3. You might benefit from taking some T3 if your doctor would prescribe it. Sorry I can't comment on your other results.xx

  • Oh dear. We have always gone by TSH level. I am good at 2.00 or a little agove but get jittery on anything below. The reason I went to Dr was because I had started feeling jittery in my tummy. I was really shocked when TSH came back at .22 so i started my first reduction. Within 4 days started getting the symptoms I am ccomplaining of now. The results I have put on here relate to blood test done after 6 weeks at lowered dose. Due to these and still being under my ideal of 2.00 a further reduction was done. I didn't have T4 or T3 tested at my first blood test so have no idea what they would have shown had they been done. I have been hypo for 28years so I do know west my best TSH for me is. I know nothing of T4 & T3. Am getting a little scared now you've said that. :-(

  • Sorry - I didn't mean to worry you :( We often find that TSH doesn't correlate that well to symptoms but that fT3 and fT4 are a better indicator - but each case is individual and if TSH works well for you then probably best to go with that.

    Not sure what your current symptoms are - would you mind posting them here please? xx

  • Past it has been due to falling under the TSH of 2.0 and it turns me jittery. As I said I have awaye been better at mid range TSH. I am sensitive to any meds but I have been on thyroxine for 28years so I do know what suits me best. I wasrdo shocked it has fallen sooo low. Dr knew my best was around 2.0. Apparently taking nortriptyline increases the effect of levo as does levo enhance the effect of nortriptyline. It is well documented and states that when administering nortriptyline patients must be monitored as will go hyperthyroid. Reducing dose is a must. Either reduce levo Iraq reduce nortriptyline to jeep patient within range to avoid hyperthyroid symptoms.

    Just a little worried that this second reduction will take me above my ideal TSH.

    Got to ride these symptoms out. Though my gp did offer to increase the nortriptyline to stop the withdrawal symptoms!!! Haha what good is that going to do??! Only went on 20mgs to try to stop burning skin cSIn diagnosed as neuropathy. Didn't work so was planning to taper off it before all this started.

    If you have any more thoughts please do let me know.

    Ps I have always been under the care of my Gp and up till this episode I have kept well as Gp always kept me in my best range. Never seen an endo as was always good unless I went under the 2.0 which is when I reduced with no problem

You may also like...